My 8 year old, female miniature pinscher has been diagnosed with immune mediated thrombocytopenia and then, a week later, anemia. She has been taking 25mg of cyclosporine twice daily, 7.5mg of prednisone once daily and 20mg of leflunomide once daily. So far, her blood work has been steadily improving and she has seemed to tolerate the meds well. Right before I was about to give her her evening dose of cyclosporine however, she vomited. I don't know if this is due to the meds she's been taking (was told cyclosporine can cause gastro issues) or if it was just random. She has been known to vomit periodically all her life but this is the first time she has done so since being on these meds. My question is, since she threw up, should I hold off on giving her the cyclosporine and leflunomide tonight then resume in the morning, or should I still try to give her both meds sometimes tonight? Any advice would be so very greatly appreciated. Thanks in advance!
Obviously too late from me to respond to your call for help
In the spirit of learning how did you proceed?
I would in s similar situation try to feed the dog something light and if it stayed down I'd try to get the medicine down.. if the dog keep throwing up the medication can not work while that is going on,, of course.
I have had to skip a dose for my dog and for myself more than once often do to forgetting in the case of myself. Nothing dire has happened form missing one dose in a period (day).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.